Here is a complete picture of what has been going on. First started noticing the tredness and confusion after eating back in Nov 2010. Not sure if there is a connection to antibiotics but here is my case. I had an infection in my tooth rooot canal and I was put on 10 days of clindamycin. That month, I first noticed that I didn't feel right after eating. Felt confused or not fully mentally sharp. During those symptoms, for the next two monts the tooth was still bothering me so I was sent to an endontist who found that I had a bad infection and needed two root canals. The infection was bad enough for her to tell me there was bone loss... only 80-85% chance of saving the teeth.
Mach 7th I was first put on 500 mg penicilllin 4x/day-10 days. When I finished the the first bout of antibiotics the pain was still present so onMarch 17th I was put on 300 mg clindamycin 4x/day. After the Root canals and two days after the antibotics I caught a terrible Flu. Body aches and elevated temperature up to 102.7. No apetite whatsoever during the illness but through the 7 days of flu like illness I noticed that the confusion after eating was much worse. Felt like a blood sugar problem. Went to urgent care because the lighteadedness was very strong. It seemed to last for a couple of hours after eating anything. After eating a few Fritos I went to urgent care center. due to extreme Lightheadedness and sudden sweating. He checked my blood sugar to be 97. (about 2 hrs after eating the Fritos) At that time I got the test I wasn't feeling the funky lightheadedness so strongly since it had been 2 hours since eating the chips. Wondering if I still may have a viral infection that has screwed up my body's ability to process sugar etc. I have lost 9 lbs in one week! I still have no desire to eat at all. been forcing myself to eat a little here and there. I Had a couple of scoops of Oatmeal this morning (4/1/11) and the same Lightheaded feeling returned about 30 minutes after eating.. Now I'm experiencing the powerfull sleepiness that has accompanied the Lightheadedness. Yesterday They want me to collect a stool sample to check for C-Diff but I do not have diarrhea. this is a problem... I don't have much inside me at all since I lost my appetite. What could be causing the appetite loss and the mental confusion/sleepiness after eating? I can't function at work like this. The confusion part has gotten worse over the last couple of months. I am currenly on 88 mcg of Synthroid two years after thyroidectomy and RAI treatment for papillary carcinoma. My TSH has been kept very stable at a low number since then. Can a Flu be the cause of all this confusion? or is it possible that my Antibiotics have caused some other problem that's affecting me? what is your best estimate? I feel horrible. All that I want to do is lay down and sleep all day... It's been 9 days since first getting flu but the the confusion and lightheadedness is still present and worse than ever. (This took me all morning to write... difficult to concentrate)
Hey! You really have been through the mill. Stop worrying, you must give yourself plenty of time to get better. Tooth infections take ages and then the flu? and only 9 days ago? You should just rest and sleep maybe for a couple of days. Then you will start to feel better.
Welcome to the MedHelp forum!
You could be having reactive hypoglycemia and reactive low blood pressure after eating. This can be diagnosed by testing blood sugar and BP after the meal. You need to eat frequent small meals, avoid alcohol or take it with food, and avoid high sugar diet. Consult an Endocrine specialist to manage this. Take care!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.